Alert archive / Texas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 41, NWS El Paso, TX

June 25, 1997Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 25, 1997, 3:17 PM MDT for Hudspeth County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1997, 3:17 PM MDT (21:17 UTC)
Expired
Jun 25, 1997, 4:15 PM MDT
In force
58 min
Issued by
NWS El Paso, TX
Area
Whole counties

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 1997-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 1997-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-401 J/kg
Mixed-layer LCL
3183 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WUUS1 KELP 252116 RRA
SVRELP
TXC229-252215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
317 PM MDT WED JUN 25 1997

THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM MDT
FOR PEOPLE IN THE FOLLOWING LOCATION ...

IN SOUTHWESTERN TEXAS

   ...HUDSPETH COUNTY
 
AT 311 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES SOUTHWEST OF SIERRA BLANCA
MOVING NORTH AT 15 MPH.

THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.

THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH...
HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY
RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.

REYNOLDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:46 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 25, 12:46 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
145 PM MDT WED JUN 25 1997

CURRENT STLT PIX SHOWING CU DEVELOPING ACROSS CWA W/ SFC WINDS
PLAYING GAMES AS LO LVL CONVERGENCE ZONE ATTEMPS TO SET UP OVR CNTRL
PORTIONS OF FA. PSEUDO-DRYLINE IN PLACE BETWEEN LAS CRUCES AND KELP
W/ LO LVL E PUSH EVIDENT IN SFC OBS AND 88D VELOCITY DATA.

MORNING MODELS BUILD H5 RDG OVR S CNTRL US THRU PD. MODELS ALSO IN
AGREEMENT INCREASING PW VALUES ACROSS THE REGION NEXT 48 HRS. WILL
INTRODUCE THREAT OF TSRA MAINLY E SXSNS THO SOME BECOMING POSSIBLE
OVR GILA AREA OF SWRN NM ALSO. NOT LIKELY TO SEE ANY SEVERE AS MSTR
REMAINS RATHER LIMITED AND FLOW ALOFT REMAINS WEAK. TEMPS TRENDING
DOWN NEXT COUPLE OF DAYS PER INCREASED MSTR DESPITE RISING HGHTS.
WILL STAY CLOSE TO GUIDANCE.

7/REYNOLDS

SILVER CITY           BB  56/ 87/ 57/ 85 -121
TRUTH OR CONSEQUENCES BB  64/ 93/ 65/ 91 -121
ALAMOGORDO            BB  64/ 95/ 65/ 93 -121
CLOUDCROFT            BB  47/ 74/ 48/ 72 2321
LORDSBURG             BB  60/ 97/ 61/ 95 -121
DEMING                BB  60/ 95/ 61/ 93 -121
LAS CRUCES            BB  61/ 94/ 62/ 92 -121
EL PASO               BB  66/ 97/ 67/ 95 -222

Nearby

Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.